Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 16, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 17, 2017, 1:43 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 1:43 PM PDT (20:43 UTC)
- Expired
- May 17, 2017, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS76 KPDT 172043 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 143 PM PDT Wed May 17 2017 ...VERY WINDY THIS AFTERNOON AND EVENING IN THE KITTITAS VALLEY... .HIGH WINDS HAVE ALREADY DEVELOPED AND WILL CONTINUE INTO THE EARLY EVENING HOURS. WAZ026-180400- /O.NEW.KPDT.WI.Y.0016.170517T2043Z-170518T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 143 PM PDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 9 PM PDT this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. Locally higher gusts to near 55 mph will be possible. * TIMING...Winds will peak late this afternoon before gradually diminishing toward and just after sunset. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
913 WWUS76 KPDT 180348 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 848 PM PDT Wed May 17 2017 WAZ026-180500- /O.EXP.KPDT.WI.Y.0016.000000T0000Z-170518T0400Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 848 PM PDT Wed May 17 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The winds were decreasing across the area. Although brief wind gusts to 30 mph are possible...the threat for advisory level winds had diminished. Thus the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 17, 10:15 AM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 17, 10:15 AM PDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1015 AM PDT Wed May 17 2017 .UPDATE...Today...Wrap around moisture in the NW quadrant of a mid/upper level low over southern Idaho will deliver cloudy skies with rain and snow showers over the eastern Oregon mountains through this afternoon. A late season Winter Weather Advisory for snow accumulations up to an inch remains in effect for Wallowa County until 3 PM this afternoon. Skies will be mostly sunny today in the Lower Columbia Basin of Washington, the Kittitas and Yakima Valleys and north central Oregon. High temperatures today at lower elevations will be in the mid 50s to mid 60s and in the mid 40s to lower 50s in the mountains, except in the Wallowa Mountains where highs today will be in the mid 30s to lower 40s. Polan && ..AVIATION...18Z TAFS...VFR Conditions will prevail through the forecast period. Bkn-ovc ceilings at 4-6 thousand feet AGL are expected at KALW and KPDT through the period as a low pressure system to the east wraps moisture back to the west. Elsewhere scattered clouds at 5 to 9 thousand feet AGL are anticipated today with a decrease in coverage after sunset. Winds will be from the west at 12-20 kt except 15-30 kt at kDLS. Winds will diminish to 5 to 15 kt after 03-06Z. 78 && .PREVIOUS DISCUSSION... /issued 452 AM PDT Wed May 17 2017/ SHORT TERM...Today through Friday...An upper level low in southern ID will move southeast today. Wrap around moisture from the upper level low will keep a chance of rain or snow showers from Central OR to the northeastern mountains this morning. Snow levels will be 3000- 3500 feet this morning. There will be accumulating snow above 3500 feet in the southern Blue Mountains, the Ochoco John Day Highlands, and Wallowa County. A late season Winter Weather Advisory has been issued for these areas above 3500 feet (4000 feet Wallowa County). The showers will gradually decrease from west to east through the day. Tonight and Thursday an upper level ridge located offshore will build into WA and OR behind the departing low. A weak disturbance moving riding over the ridge Thursday may have enough energy to trigger a few light showers from the Blue Mountains eastward. By Friday the ridge will build inland with dry and warmer weather. Temperatures will begin to climb each day eventually getting back to seasonal normals Thursday and Friday. Coonfield LONG TERM...Friday night through Tuesday...An upper level ridge still looks to be on track to be the dominant weather feature during this period. The axis of the ridge will mainly be just off the west coast Friday night through Monday. As such the Pacific Northwest will be under the more subsident side of the ridge with a northwest to north upper level flow in place. Thus most of the area will be dry through Monday. A disturbance is still expected to move over the ridge and through portions of the area Saturday. This disturbance may cause a few showers and stray thunderstorms over portions of northeast Oregon/extreme southeast Washington Saturday afternoon and evening. Areas to most likely see a shower or storm would be the Blue Mountains and Wallowa county. Lingering moisture and instability may result in a shower or storm over the Wallowa mountains Sunday afternoon and evening as well. By Tuesday, the mid range models begin to diverge significantly. The ECMWF drops a low into southern British Columbia, flattening the ridge, while the GFS keeps the ridge strong and centered over the region. For now will continue to lean towards the dry and warmer GFS solution. High temps during this period will be 5 to 15 degrees above seasonal. Low temps will also be above seasonal, but to a lesser extent. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 60 44 67 45 / 20 20 10 0 ALW 61 47 69 49 / 30 20 10 10 PSC 68 46 73 47 / 10 10 10 0 YKM 69 44 74 47 / 10 10 0 0 HRI 67 45 72 45 / 10 10 10 0 ELN 63 42 69 45 / 10 10 10 10 RDM 56 31 67 35 / 20 10 0 0 LGD 52 42 62 40 / 60 30 20 10 GCD 47 37 62 37 / 60 20 10 10 DLS 65 47 74 50 / 20 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Winter Weather Advisory until 3 PM PDT this afternoon for ORZ050. WA...None. && 99/76/90
Nearby
Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.